Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 7, NWS San Angelo, TX

April 26, 201417 counties in Texas

NWS San Angelo, TX issued this wind advisory at Apr 26, 2014, 2:44 PM CDT for 17 counties in Texas. It took effect at Apr 27, 2014, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2014, 2:44 PM CDT (19:44 UTC)
In effect from
Apr 27, 2014, 10:00 AM CDT
Expired
Apr 27, 2014, 7:00 PM CDT
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 80 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2014-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2014-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-336 J/kg
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

240 
WWUS74 KSJT 261944
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
244 PM CDT SAT APR 26 2014

...STRONG WINDS EXPECTED SUNDAY AFTERNOON...

.WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
TO 40 MPH SUNDAY MORNING...CONTINUING THROUGH THE AFTERNOON AND
EARLY EVENING HOURS. 

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
270700-
/O.NEW.KSJT.WI.Y.0007.140427T1500Z-140428T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN
244 PM CDT SAT APR 26 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY. 

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. AREAS OF BLOWING DUST WILL BE
  POSSIBLE...MAINLY WEST OF A THROCKMORTON...TO BRONTE...TO OZONA
  LINE. LOOSE...LIGHTWEIGHT OBJECTS MAY BE BLOWN AROUND BY THE
  WIND.

* TIMING: 10 AM TO 7 PM SUNDAY

* WINDS: 25 TO 35 MPH WITH GUSTS TO 40 MPH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

REIMER
2 follow-up statements
807 
WWUS74 KSJT 270817
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
317 AM CDT SUN APR 27 2014

...STRONG WINDS EXPECTED THIS AFTERNOON...

.WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
TO 40 MPH SUNDAY MORNING...CONTINUING THROUGH THE AFTERNOON AND
EARLY EVENING HOURS.

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
280000-
/O.CON.KSJT.WI.Y.0007.140427T1500Z-140428T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN
317 AM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. AREAS OF BLOWING DUST WILL BE POSSIBLE... 
  MAINLY WEST OF A THROCKMORTON...TO BRONTE...TO OZONA LINE. 
  LOOSE...LIGHTWEIGHT OBJECTS MAY BE BLOWN AROUND BY THE WIND. 

* TIMING: 10 AM TO 7 PM 

* WINDS: 25 TO 35 MPH WITH GUSTS TO 40 MPH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
672 
WWUS74 KSJT 280001
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
701 PM CDT SUN APR 27 2014

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
280115-
/O.EXP.KSJT.WI.Y.0007.000000T0000Z-140428T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN
701 PM CDT SUN APR 27 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SPEEDS HAVE
DIMINISHED SLIGHTLY THIS EVENING. HOWEVER...GUSTY WINDS WILL
CONTINUE THROUGH SUNSET.


$$


JOHNSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 12:18 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 26, 12:18 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1218 PM CDT SAT APR 26 2014

.AVIATION...
/18Z TAFS/

Strong south winds will continue this afternoon and evening,
particularly at the KABI and KSJT terminals, where winds gusts over
30 KTS expected. Isolated thunderstorms should stay west of TAF
sites this evening, but may possibly affect stations after 6Z. Some
storms, if they develop, could become severe with large hail or
damaging wind. Have VCTS at KABI and KBBD at 7Z. Patchy MVFR stratus
may also affect eastern TAF sites, from Abilene to Junction towards
5Z and should be east by 11Z as drier air moves in.

Main aviation impact Saturday will be strong west winds with gusts
of 35 KTS or more, mid morning through the afternoon. North to south
runways will likely have a significant cross wind component.

04
&&

.PREV DISCUSSION... /ISSUED 636 AM CDT SAT APR 26 2014/
.AVIATION...
/12Z TAFS/
Latest satellite imagery showing stratus advancing north across the
southern 1/3 of the area. going with MVFR CIGS at most of the
terminals this morning, besides KABI. The stratus will break up
rapidly by early this afternoon, with VFR conditions expected. Low
ceilings(MVFR) will return late tonight to the southeast terminals.
Isolated to widely scattered thunderstorms will be possible late
this afternoon and evening, possibly becoming more numerous later
tonight. A few storms may be severe. Confidence is not high enough
to add thunder at the terminals this far due to how the models are
handling the upper level support. Winds will be south with gusts to
30 knots. Also, have added LLWS to most of the terminals, besides
KABI, for this morning.

21

&&

.PREV DISCUSSION... /ISSUED 425 AM CDT SAT APR 26 2014/

SHORT TERM...
(Today and Tonight)

..Severe thunderstorms possible tonight across much of West Central
   Texas...

Strong upper level trough over the western U.S. with 50H temps of
-20 to -25 DEG C over California and height falls of 100 meters.
Upper level flow was strongly backing across much of the western
U.S. At the surface, low level moisture was advecting north across
West Central Texas, with a dryline located well to our west.
Dewpoints were in the 50s to lower 60s across the Northwest Hill
Country and southern Heartland.

For today, low level southerly flow will continue across the area
as a dryline will mix east to just west of our area by late this
afternoon. The main problem for severe convection will be a strong
cap in place. If the cap can be broken, strong to extreme
instability(MLCAPES 2500 to 3000 J/KG) will be released. The few
storms that do develop will rapidly become severe with the help of
35 to 40 knots of 0-6KM shear. The storm type will probably be LP
supercells due to strong vertical mixing and 20 to 30 degree T/TD
spreads at the surface. The main hazards will be large hail and
damaging winds. The best bet for isolated coverage before 00Z Sunday
will be west of an Ozona to Robert Lee to Haskell line. Temperatures
will be hot with highs in the 90s.

For tonight, A few supercells will be possible this evening mainly
across the western half of the area due to extreme
instability(MLCAPES 2500 to 3000 J/KG) and 0-6KM shear of 40 to 45
knots. The main threats will be large hail and damaging winds. Also,
low level moisture will improve enough to lower LCL heights and low
level jet increasing resulting in large clockwise turning hodographs
in the 0-3KM layer. This will increase the chance for isolated
tornadoes, especially with right moving supercells. The dryline will
back slightly to our west and merge with a pacific cold front around
03Z Sunday, along with increasing synoptic scale forcing from upper
level trough. A squall line will probably rapidly develop and sweep
east across West Central Texas through 10Z Sunday. The storm types
will be line segments and bow echos with wind gusts of 70 mph
possible. Also, large hail will still be possible. The storms
becoming slightly elevated with increasing boundary layer CINH, will
reduce the tornado threat, however still non zero due to possibly a
few supercells embedded in the squall line. most of the activity
will be east of the area by 12Z Sunday.

21

LONG TERM...
(Sunday through Friday)

Hot and dry conditions are forecast on Sunday and Monday, followed
by cooler temperatures for the middle to latter part of next work
week. On Sunday, the upper level trough that will bring the
potential for severe weather this afternoon and tonight, will move
across the area Sunday. A pacific front will be east of the area,
with west winds increasing to 20 to 30 mph, with higher gusts,
across a large portion of West Central Texas. Critical fire weather
conditions will be possible, and a wind advisory may be needed
across parts of the area. The fire weather concerns are discussed in
more detail in the fire weather section below. Areas of blowing dust
will be possible, mainly across the western half of the area, and I
have included this in the grids. Above normal temperatures are
forecast, with highs in the mid 80s to near 90. More of the same is
in store for Monday, with breezy, hot conditions expected.
Temperatures on Monday will be very similar to what is forecast on
Sunday, although winds will be slightly lower. Near critical fire
weather conditions will once again be possible across parts of the
area.

A large upper level trough across the Plains will send a cold front
through West Central Texas Tuesday morning. Another reinforcing shot
of cool air will move into the area Wednesday. This will help to
keep highs generally in the 70s, with lows generally in the 40s,
Tuesday through Thursday. Models are indicating a shortwave trough
swinging across the Rockies, then across north Texas Friday. There
are differences in the strength and track of this feature, so for
now I have left the forecast dry. If this feature tracks across West
Central Texas, at least a slight chance of showers may need to be
introduced on future shifts.

Daniels

FIRE WEATHER...
Sunday afternoon and evening looks to be have the possibility of a
nasty fire weather day across portions of West Central Texas.
Dryline and Pacific front surge east, followed by 25 to 35 mph west
winds and humidities falling to near 10 percent. If the rain
Saturday night is significant enough, that helps alleviate a little
of the concern. But rainfall from a quick moving system may not be
enough to help much in those types of winds and humidities. Fully
anticipate Red Flag conditions being met. A Red Flag Warning is in
effect for much of West Central Texas from Noon to 10 PM. Also,
elevated to near critical fire weather conditions are expected
Monday due to gusty west winds and very dry conditions.

21

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 92  63  85  53  84 /  10  50  10   0   5
San Angelo 	 94  61  89  52  88 /  10  40   5   0   0
Junction 	 90  67  90  50  90 /  10  40   5   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING from Noon to 10 PM CDT Sunday FOR THE FOLLOWING
ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett...
Fisher...Haskell...Irion...Jones...Kimble...McCulloch...Menard...
Nolan...Runnels...Schleicher...Shackelford...Sterling...Sutton...
Taylor...Throckmorton...Tom Green.

&&
Hazardous weather outlook, Apr 26, 5:25 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
525 AM CDT SAT APR 26 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
525 AM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS
LATE THIS AFTERNOON AND TONIGHT. THE ACTIVITY LATE THIS AFTERNOON AND
EVENING LOOKS TO BE MORE ISOLATED...BUT WILL BE CAPABLE OF
PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. AS THE STORMS BECOME
MORE WIDESPREAD TONIGHT...LARGE HAIL...DAMAGING WINDS...AND
DANGEROUS LIGHTNING WILL BE POSSIBLE. IN ADDITION...ISOLATED
TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY AFTERNOON
AND EVENING ACROSS MUCH OF WEST CENTRAL TEXAS...DUE TO STRONG
WEST WINDS AND VERY LOW HUMIDITIES. A RED FLAG WARNING IS IN
EFFECT ACROSS MUCH OF WEST CENTRAL TEXAS FROM NOON TO 10 PM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO TONIGHT.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:32 AM CDTRed Flag WarningSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more41 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.